Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 31, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 3, 2010, 4:14 PM CDT for Brewster County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2010, 4:14 PM CDT (21:14 UTC)
- Expired
- Jul 3, 2010, 7:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Brewster County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 272 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
012
WGUS54 KMAF 032114
FFWMAF
TXC043-040015-
/O.NEW.KMAF.FF.W.0031.100703T2114Z-100704T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
414 PM CDT SAT JUL 3 2010
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL BREWSTER COUNTY IN SOUTHWEST TEXAS...
* UNTIL 715 PM CDT
* AT 408 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SHOWERS AND THUNDERSTORMS NEAR PANTHER JUNCTION...MOVING NORTH AT
15 MPH. RAINFALL RATES OVER ONE INCH PER HOUR...WITH SOME
LOCATIONS RECEIVING NEAR TWO INCHES PER HOUR...WILL LIKELY RESULT
IN FLASH FLOODING.
* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING
LOCATIONS...
PANTHER JUNCTION...
PERSIMMON GAP...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STREAMS AND DRAINAGES AFFECTED INCLUDE BUT ARE NOT LIMITED TO...
MARAVILLAS CANYON...SANTIAGO DRAW...TORNILLO CREEK...COTTONWOOD
CREEK...FRESNO CREEK...GRANDE, RIO...GUAYULE CREEK...NINE POINT
DRAW...JAVALINA CREEK...ROUGH RUN...ASH CREEK...DAWSON CREEK...ALAMO
CREEK...GLENN DRAW...SMOKY CREEK...BLUE CREEK...TERLINGUA CREEK...
CHALK DRAW...STAR CREEK...BENS HOLE CREEK...DARK CANYON CREEK...HORSE
CANYON...HEATH CREEK AND BEAR CREEK.
ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL
FOR FLOODING IN THE WARNED AREA.
EXCESSIVE RAINFALL WILL CAUSE FLOODING OF ARROYOS AND DRAWS...ROADS
AND ROADSIDE CULVERTS. THE HEAVY RAINS MAY TRIGGER ROCK AND MUDSLIDES
IN STEEP TERRAIN. MOVE TO HIGHER GROUND.
&&
LAT...LON 2898 10329 2903 10335 2906 10348 2912 10354
2957 10349 2971 10312 2964 10279 2955 10277
2944 10283 2939 10282 2929 10289 2923 10285
2918 10297 2906 10308 2899 10311 2897 10317
$$1 follow-up statement
048
WGUS74 KMAF 032259
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
559 PM CDT SAT JUL 3 2010
TXC043-040015-
/O.CON.KMAF.FF.W.0031.000000T0000Z-100704T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREWSTER-
559 PM CDT SAT JUL 3 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR SOUTH
CENTRAL BREWSTER COUNTY...
AT 550 PM CDT...PARK OFFICIALS IN BIG BEND NATIONAL PARK REPORTED
HIGHWAY 16 BETWEEN CASTOLON AND SANTA ELENA CANYON WAS STILL CLOSED
DUE TO CREEKS ALONG IT RUNNING OVER THE ROADWAY. AT 556 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND
ISOLATED THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN MOVING
NORTH AT 15 MPH OVER THE BIG BEND REGION. ADDITIONAL RAINFALL
AMOUNTS OF ONE HALF TO ONE INCH WILL BE POSSIBLE...ALONG WITH
FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TERLINGUA
RANCH LODGE...PERSIMMON GAP AND PANTHER JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STREAMS AND DRAINAGES AFFECTED INCLUDE BUT ARE NOT LIMITED TO...
MARAVILLAS CANYON...SANTIAGO DRAW...TORNILLO CREEK...COTTONWOOD
CREEK...FRESNO CREEK...GRANDE, RIO...GUAYULE CREEK...NINE POINT
DRAW...JAVALINA CREEK...ROUGH RUN...ASH CREEK...DAWSON CREEK...ALAMO
CREEK...GLENN DRAW...SMOKY CREEK...BLUE CREEK...TERLINGUA CREEK...
CHALK DRAW...STAR CREEK...BENS HOLE CREEK...DARK CANYON CREEK...HORSE
CANYON AND HEATH CREEK.
EXCESSIVE RAINFALL WILL CAUSE FLOODING OF ARROYOS AND DRAWS...ROADS
AND ROADSIDE CULVERTS. THE HEAVY RAINS MAY TRIGGER ROCK AND MUDSLIDES
IN STEEP TERRAIN. MOVE TO HIGHER GROUND.
&&
LAT...LON 2898 10329 2903 10335 2906 10348 2912 10354
2957 10349 2971 10312 2964 10279 2955 10277
2944 10283 2939 10282 2929 10289 2923 10285
2918 10297 2906 10308 2899 10311 2897 10317
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 3:00 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 3, 3:00 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
300 PM CDT SAT JUL 3 2010
.DISCUSSION...
VERY WET AND TROPICAL WEATHER EXPECTED THROUGH AT LEAST TOMORROW
NIGHT AS REMAINS OF ALEX CONTINUE TO PLAGUE THE FORECAST AREA.
THE NEXT ROUND OF HEAVY RAINFALL IS EXPECTED FROM THE BIG BEND
NORTH INTO THE PERMIAN BASIN OVERNIGHT AS AN MCV MOVES EAST FROM
THE UPPER TRANS PECOS AND ANOTHER VORT MOVES UP FROM MEXICO.
SATELLITE AT 19Z BEGINNING TO SHOW STRONG COOLING CLOUD TOPS ACROSS
NORTHERN MEXICO BUILDING NORTH WITH COOLING TOPS ALSO INCREASING
ACROSS THE WESTERN PERMIAN BASIN AHEAD OF THE MCV. WITH
PRECIPITABLE WATER VALUES OF GREATER THAN 2.5 INCHES WILL EXPAND
THE FLASH FLOOD WATCH TONIGHT TO INCLUDE ALL OF WEST TEXAS EXCEPT
CULBERSON COUNTY AND EDDY AND LEA COUNTY NEW MEXICO WHERE THE
SIGNIFICANT MOISTURE WILL BE SHUNTED EAST OF THOSE REGIONS.
WILL CONTINUE THE FLASH FLOOD WATCH FOR SUNDAY FOR THE SAME AREAS
AS THE MEXICAN DISTURBANCE CONTINUES TO PLAGUE THE REGION. THE
EASTERN PERMIAN BASIN IS A CONCERN SUNDAY NIGHT FOR ADDITIONAL
HEAVY RAINFALL AS A MID LEVEL SHEAR AXIS AND THETA E RIDGE WITH
HIGH PRECIPITABLE WATERS IS STILL FORECASTED TO BE IN PLACE.
LATER SHIFTS WILL NEED TO MONITOR.
THE SHEAR AXIS IS FORECASTED MONDAY TO WEAKEN AND MOVE FURTHER
EAST TOWARD CENTRAL TEXAS SO PRECIPITATION CHANCES AND AMOUNTS
DONT APPEAR AS GREAT IN THE WATCH AREA...WILL REDUCE POPS TO CHANCE
IN THE EASTERN PERMIAN BASIN. FURTHER WEST UNSTABLE UPSLOPE FLOW
COULD ALSO PRODUCE WIDELY SCATTERED SHOWERS AND THUNDERSTORMS.
WILL GO A FEW DEGREES BELOW GUIDANCE TEMPS FOR HIGH TEMPERATURES
THROUGH MONDAY WITH WET SOILS.
FOR TUESDAY THROUGH THURSDAY MOISTURE LOOKS TO LINGER WITH A
WEAKNESS IN THE UPPER LEVEL RIDGE. IN ADDITION A COLD FRONT MAY
ALSO ENHANCE PRECIPITATION CHANCES...FOR NOW HAVE KEPT THE MENTION
OF A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS MOST AREAS DURING
THIS TIME FRAME. CONTINUED TO UNDERCUT MEXMOS HIGH TEMPERATURES
DUE TO RESIDUAL WET GROUND.
BEYOND THURSDAY MADE NO CHANGES. BOTH THE GFS AND ECMWF ARE
SUGGESTING THE UPPER LEVEL RIDGE WILL STRENGTHEN AND KEEP
THUNDERSTORMS CONFINED TO THE MOUNTAINS IN LOW LEVEL UPSLOPE
FLOW.
&&
.HYDROLOGY...
WITH MORE HEAVY RAINFALL EXPECTED THROUGH AT LEAST SUNDAY RISES
ALONG THE PECOS AND THE RIO GRANDE RIVER WILL CONTINUE WITH AT
LEAST MINOR FLOODING CONCERNS ANTICIPATED IF NOT GREATER.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 70 86 71 86 / 80 70 50 30
CARLSBAD NM 69 91 67 93 / 30 30 10 10
DRYDEN TX 73 84 73 92 / 100 70 50 40
FORT STOCKTON TX 70 87 70 92 / 90 60 20 20
GUADALUPE PASS TX 63 86 63 87 / 30 30 10 10
HOBBS NM 69 88 67 90 / 40 30 10 10
MARFA TX 64 86 60 86 / 50 40 10 10
MIDLAND INTL AIRPORT TX 71 83 70 88 / 80 60 30 20
ODESSA TX 71 83 70 89 / 80 60 20 20
WINK TX 71 89 71 93 / 60 40 20 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...
GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...
SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING
ZONES... ANDREWS...BIG BEND AREA...BORDEN...CRANE...
DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...
GLASSCOCK...HOWARD...LOVING...MARFA PLATEAU...MARTIN...
MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...
REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...TERRELL...
UPTON...WARD...WINKLER.
FLASH FLOOD WATCH UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS...VAN HORN AND
HIGHWAY 54 CORRIDOR.
&&
99/99Hazardous weather outlook, Jul 3, 1:55 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 155 PM CDT SAT JUL 3 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-041900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 155 PM CDT SAT JUL 3 2010 /1255 PM MDT SAT JUL 3 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY AND THEN CONTINUES INTO THE NIGHT FOR MOST OF WEST TEXAS. SHOWERS WITH HEAVY RAIN AND A FEW THUNDERSTORMS WILL CONTINUE INTO THE EVENING. SCATTERED STORMS WILL BE FAVORED IN THE UPPER TRANS PECOS REGION THROUGH MID EVENING. THEREAFTER THE HEAVY RAIN POTENTIAL WILL SHIFT INTO THE LOWER TRANS PECOS OVERNIGHT AND HEAVY RAIN AND FLASH FLOODING IS A REAL CONCERN THERE. FLOODING AND FLASH FLOODING IS A CONCERN IN URBAN AREAS TOO AS EVEN BRIEF HEAVY RAIN WILL RESULT IN RUNOFF. HYDROLOGIC CONCERNS ARE INCREASING ALONG THE RIO GRANDE...PECOS RIVER...AND TRIBUTARIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOCALLY HEAVY RAIN WILL BE POSSIBLE AGAIN SUNDAY AND SUNDAY NIGHT ESPECIALLY EAST OF A LINE FROM NEAR SEMINOLE...TO ANDREWS... TO FORT STOCKTON...AND TO THE BIG BEND AREA. A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS THROUGH SUNDAY AFTERNOON. HYDROLOGIC CONCERNS ARE EXPECTED TO REMAIN HIGH SUNDAY ON THE PARTS OF THE RIO GRANDE AND PECOS RIVERS INCLUDING TRIBUTARIES. THE CHANCE OF RAIN WILL START TO DECREASE ON MONDAY RETURNING TO A MORE TYPICAL PRECIPITATION PATTERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:35 PM CDT | Areal Flood Advisory | MAF | Gaines | 3 hr |
| Jul 2, 8:01 PM CDT | Areal Flood Advisory | MAF | Reeves | 3 hr |
| Jul 3, 1:19 AM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 4 hr |
| Jul 3, 2:25 AM CDT | Flash Flood Warning | MAF | Pecos, Terrell | 4 hr |
| Jul 3, 2:43 AM CDT | Areal Flood Advisory | MAF | Andrews, Gaines | 3 hr |
| Jul 3, 4:00 AM CDT | Areal Flood Advisory | MAF | Gaines | 3 hr |
| Jul 3, 6:21 AM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
| Jul 3, 4:09 PM CDT | Areal Flood Advisory | MAF | Andrews, Gaines | 3 hr |
| Jul 3, 6:23 PM CDT | Areal Flood Advisory | MAF | Culberson, Jeff Davis, Presidio | 3 hr |
| Jul 3, 6:57 PM CDT | Areal Flood Advisory | MAF | Gaines | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.